Alert archive / Wisconsin / Wind Chill Advisories in 2009
Wind Chill Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 16, 2009, 3:13 PM CST for 20 counties in Wisconsin. It took effect at Jan 16, 2009, 6:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2009, 3:13 PM CST (21:13 UTC)
- In effect from
- Jan 16, 2009, 6:00 PM CST
- Expired
- Jan 16, 2009, 11:17 PM CST
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 162113 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 PM CST FRI JAN 16 2009 ...DANGEROUS WIND CHILLS RETURN THIS EVENING... .A VERY COLD HIGH PRESSURE RIDGE WILL SHIFT EAST ACROSS SOUTHERN WISCONSIN EARLY THIS EVENING...WITH INCREASING WINDS FOLLOWING THE HIGH. TEMPERATURES WILL QUICKLY PLUMMET TO 5 BELOW TO 10 BELOW ZERO OVER MOST LOCATIONS. THE FRIGID TEMPERATURES COMBINED WITH INCREASING SOUTH WINDS OF 5 TO 15 MPH WILL MAKE FOR BITTERLY COLD AND DANGEROUS WIND CHILLS. TEMPERATURES AND WIND CHILLS WILL SLOWLY WARM AFTER MIDNIGHT. WIZ046-047-051-052-056>060-062>072-170515- /O.NEW.KMKX.WC.Y.0003.090117T0000Z-090117T0600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 313 PM CST FRI JAN 16 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. BITTERLY COLD WIND CHILL READINGS OF 20 BELOW TO 25 BELOW ZERO WILL DEVELOP THIS EVENING AS TEMPERATURES PLUMMET AND SOUTH WINDS INCREASE. THE SOUTH WINDS AND INCREASING CLOUDS WILL EVENTUALLY RESULT IN WARMING TEMPERATURES AFTER MIDNIGHT AND SLIGHTLY IMPROVED WIND CHILLS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
1 follow-up statement
000 WWUS43 KMKX 170517 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1117 PM CST FRI JAN 16 2009 WIZ046-047-051-052-056>060-062>072-170630- /O.CAN.KMKX.WC.Y.0003.000000T0000Z-090117T0600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1117 PM CST FRI JAN 16 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ARE SLOWLY RISING ACROSS THE AREA AND ARE NO LONGER DIPPING INTO WIND CHILL ADVISORY LEVELS. ACCOMPANYING THE WARMING TEMPERATURES ARE INCREASING CLOUDS AND THE ARRIVAL OF LIGHT SNOW. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 2:59 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 16, 2:59 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CST FRI JAN 16 2009
.SHORT TERM...
FCST PROBLEM IS LOW TEMPS AND WIND CHILLS TNT THEN SNOW CHANCES
AND AMOUNTS LATE TNT AND SAT. 2 METER SFC TEMPS SUGGEST TEMPS WILL
PLUMMET THIS EVENING UNDER THE RIDGE AXIS TO 3 TO 8 BELOW ZERO
BEFORE CLOUDS AND WARM ADVECTION BEGINS. THIS YIELDS WIND CHILLS
OF MINUS 20F OR COLDER FOR SEVERAL HOURS SO WILL ISSUE A WIND
CHILL ADVISORY THIS EVENING.
CANADIAN SHORTWAVE TROUGH AND LOW PRESSURE WILL APPROACH WI TNT
WITH THE LOW MOVING ACROSS CENTRAL AND ERN WI ON SAT. Q-VECTOR
CONVERGENCE IS FAIRLY STRONG BUT DRY MID LEVEL AIR ON SRN END OF
SHORTWAVE TRACK LIMITS PCPN AMOUNTS FOR MUCH OF CWA. BEST
COMBINATION OF HIGH RH...Q-VECTOR CONVERGENCE...AND FRONTOGENESIS
IS OVER NERN CWA AND CENTRAL WI. THUS SNOW AMOUNTS THROUGH SAT
WILL RANGE FROM LESS THAN AN INCH TOWARD THE IL BORDER TO 2 TO 3
INCHES AT FLD AND SBM. A SERIES OF SHORTWAVES CONTINUE TO DROP
INTO THE WRN GRTLKS AND OHIO VALLEY RESULTING IN A DEEP POLAR
TROUGH BY SUN. THUS SNOW CHANCES AND FLURRIES WILL PREVAIL.
.LONG TERM...
A POSITIVE PNA PATTERN WILL CONTINUE INTO WED UNTIL A LARGE AND
DEEP UPPER TROUGH BECOMES ESTABLISHED OVER MUCH OF CANADA AND THE
NRN USA...LEAVING WEAK RIDGING ALONG THE WEST COAST. WEAK SHORTWAVES
WITHIN NNW FLOW WILL LIKELY PASS TO THE EAST OF SRN WI EARLY NEXT
WEEK. SCT FLURRIES WILL BE POSSIBLE. NO ARCTIC AIR AVAILABLE TO
TAP DESPITE NLY FLOW AT TIMES THROUGH MID WEEK. TEMPS ARE EXPECTED
TO FLUCTUATE BTWN BELOW NORMAL AND ABOVE NORMAL BUT NOT WITH GREAT
MAGNITUDE.
AN ARCTIC FRONT WILL THEN ARRIVE WITH THE DEEP UPPER TROUGH
BEGINNING THU BUT NLY WIND FIELDS ARE NOT TOO STRONG. COLD
ADVECTION WILL LIKELY BE GRADUAL WITH 1000-500 MB THICKNESSES
FALLING FROM 528 DM ON THU TO 504 DM BY FRI. BELOW ZERO NIGHTTIME
READINGS ARE PROBABLE BUT NOT TO THE MAGNITUDE OF THE CURRENT
ARCTIC AIRMASS.
&&
.AVIATION...WARM AIR ADVECTION AND INCREASING MOISTURE AHEAD OF LOW
PRESSURE WILL SPREAD INITIALLY VFR CEILINGS INTO SOUTHERN WISCONSIN
THIS EVENING. CEILINGS SHOULD LOWER TO IFR SATURDAY MORNING AS SNOW
SPREADS INTO SOUTHERN WISCONSIN.
&&
.MARINE...TIGHTENING PRESSURE GRADIENT SHOULD LEAD TO SMALL CRAFT
CONDITIONS LATER TONIGHT INTO EARLY SATURDAY AFTERNOON. APPEARS
WINDS WILL SUBSIDE A BIT WITH TROUGH AXIS COMING THROUGH INTO EARLY
SATURDAY EVENING. NORTHWEST WINDS ON THE BACKSIDE WILL EVENTUALLY
INCREASE AND MAY LEAD TO ANOTHER SMALL CRAFT ISSUANCE SATURDAY
NIGHT. SATELLITE SHOWING BULK OF NEARSHORE ICED OVER.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT FOR WIZ046-047-051-052-056>060-062>072.
LM...SMALL CRAFT ADVISORY FROM 3 AM TO 1 PM CST SATURDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...20
AVIATION/MARINE...10Hazardous weather outlook, Jan 16, 2:30 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CST FRI JAN 16 2009 WIZ046-047-051-052-056>060-062>072-171015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 230 PM CST FRI JAN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ICE JAMS MAY AFFECT THE ROCK RIVER NEAR AFTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-171015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 230 PM CST FRI JAN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT AT 3 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY CONTINUES THROUGH 1 PM. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN SATURDAY NIGHT INTO SUNDAY AND AGAIN ON THURSDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 16, 11:09 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1109 AM CST FRI JAN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM EXTR WIND CHILL 3 NW MINERAL POINT 42.89N 90.22W
01/15/2009 M-42.00 F IOWA WI AWOS
KMRJ
0800 AM EXTR WIND CHILL 3 ENE WEST BEND 43.44N 88.13W
01/15/2009 M-35.00 F WASHINGTON WI AWOS
KETB
0800 AM EXTR WIND CHILL MIDDLETON 43.10N 89.51W
01/15/2009 M-42.50 F DANE WI PUBLIC
0800 AM EXTR WIND CHILL 2 WSW FOND DU LAC 43.77N 88.49W
01/15/2009 M-37.00 F FOND DU LAC WI ASOS
KFLD
0800 AM EXTR WIND CHILL 7 WNW SHEBOYGAN 43.79N 87.85W
01/15/2009 M-38.00 F SHEBOYGAN WI ASOS
KSBM
0200 AM EXTR WIND CHILL 2 WSW MONROE 42.59N 89.68W
01/16/2009 M-41.00 F GREEN WI AWOS
KEFT
0400 AM EXTR WIND CHILL 6 WNW SPRING GREEN 43.21N 90.18W
01/16/2009 M-41.00 F SAUK WI ASOS
KLNR
0500 AM EXTR WIND CHILL 2 WNW BURLINGTON 42.69N 88.31W
01/16/2009 M-37.00 F WALWORTH WI AWOS
KBUU
0600 AM EXTR WIND CHILL 4 SSW JANESVILLE 42.63N 89.05W
01/16/2009 M-36.00 F ROCK WI AWOS
KJVL
0600 AM EXTR WIND CHILL 1 N JUNEAU 43.42N 88.70W
01/16/2009 M-38.00 F DODGE WI AWOS
KUNU
0800 AM EXTR WIND CHILL 2 NW RACINE 42.75N 87.81W
01/16/2009 M-37.00 F RACINE WI ASOS
KRAC
0800 AM EXTR WIND CHILL 6 W KENOSHA 42.58N 87.93W
01/16/2009 M-41.00 F KENOSHA WI ASOS
KENW
&&
CRAVENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:20 PM CST | Small Craft Advisory | MKX | 36 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.